Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 48, NWS Little Rock, AR

June 30, 2007Baxter County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 30, 2007, 8:28 PM CDT for Baxter County, Arkansas. It took effect at Jun 30, 2007, 8:33 PM CDT. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2007, 8:28 PM CDT (01:28 UTC)
In effect from
Jun 30, 2007, 8:33 PM CDT
Expired
Jun 30, 2007, 10:30 PM CDT
In force
117 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Baxter County, AR

The radar

The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:16 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 30, 6:16 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 PM CDT SAT JUN 30 2007

.AVIATION...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THIS EVENING...THEN
VFR CONDITIONS WILL PREVAIL...UNTIL EARLY SUNDAY WHEN STRATUS
WILL LOWER CONDITIONS TO IFR.(38)

&&

.PREV DISCUSSION... /ISSUED 243 PM CDT SAT JUN 30 2007/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
MODELS CONTINUE TO SHOW LOW PRESSURE OVER OKLAHOMA WITH UPPER RIDGES
OVER THE WESTERN AND SOUTHEAST U.S. THIS PATTERN WILL CONTINUE INTO
EARLY NEXT WEEK. BY EARLY TUESDAY THE GFS HAS THE LOW MOVING
SOUTHWEST INTO MEXICO AND HIGH PRESSURE TAKING OVER ARKANSAS.

MOISTURE AXIS CONTINUES TO FEED FROM THE GULF OF MEXICO THROUGH
TEXAS...OKLAHOMA AND INTO MISSOURI. KLZK RADAR SHOWS SCATTERED
SHOWERS AND THUNDERSTORMS OVER MUCH OF CENTRAL AND NORTH SECTIONS.
REGIONAL RADAR INDICATES STORMS ARE FORMING IN LINES OR BANDS.
HIGHEST POPS THIS AFTERNOON AND TONIGHT WILL BE WEST AND NORTH.
MOISTURE HANGS AROUND OVER MUCH OF THE AREA THROUGH MONDAY...BUT IS
PUSHED SOUTH ON TUESDAY. WILL KEEP THE DECREASING POP TREND MONDAY
THROUGH WEDNESDAY...THOUGH HIGHEST POPS WILL BE SOUTHWEST. SLIGHTLY
COOLER TEMPERATURES ARE EXPECTED THE NEXT FEW DAYS WITH ABUNDANT
CLOUD COVER OVER THE AREA.

LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY
MODELS ALL IN GOOD AGREEMENT THAT PATTERN WILL REMAIN RELATIVELY
PROGRESSIVE THROUGH THE PERIOD AND DOMINATED FOR THE MOST PART BY A
SPRAWLING WESTERN CONUS RIDGE AND SUBSEQUENT DOWNSTREAM TROFFING.
BOTH THE GFS THE ECMWF IN GOOD AGREEMENT WITH MOVING SURFACE LOW
ACROSS SOUTHERN CANADA EARLY IN THE PERIOD AND DRAGGING A COLD FRONT
THROUGH THE AREA. ALTHOUGH FRONTS NORMALLY HAVE A DIFFICULT TIME
MOVING TROUGH THIS TIME OF THE YEAR...FLOW BECOME AMPLIFIED ENOUGH
THAT FRONT SHOULD BE ABLE TO MAKE IT THROUGH. THAT BEING SAID...WILL
GO WITH A GFS/ECMWF BLEND WITH A LEAN TOWARDS THE SLIGHTLY MORE
CONSISTENT ECMWF.

PERIOD INITIATES PRONOUNCED RIDGE OVER THE WEST AND BROAD TROFFING
OVER THE EAST. MODELS SWING A PIECE OF ENERGY OVER THE RIDGE AND
ACROSS CENTRAL/SOUTHERN ONTARIO/QUEBEC WITH TROF SHARPENING UP IN
RESPONSE. FRONT LOOKS TO ENTER NORTHERN ARKANSAS THURSDAY EVENING
AND EXIT THE SOUTHEAST CORNER ABOUT 24 HOURS LATER. FRONT DOES
NOT APPEAR TO BE OVERLY DYNAMIC BUT ENOUGH SURFACE CONVERGENCE AND
MOISTURE ASSOCIATED WITH IT TO CONTINUE AT LEAST CHANCES POPS AT
THIS POINT. OTHERWISE...ANY PRECIPITATION THAT FALLS THROUGH THE
PERIOD WILL BE DIURNAL IN NATURE.

HIGH PRESSURE FORECAST TO MOVE IN BEHIND THE FRONT TO ROUND OUT THE
PERIOD AS FRONT SETTLES ALONG THE GULF COAST. TEMPERATURES WILL
AVERAGE CLOSE TO NORMAL FOR EARLY JULY WITH HIGHS IN THE UPPER 80S
TO MID 980S AND LOWS GENERALLY IN THE 70S.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     88  70  84  67 /  50  50  60  60
CAMDEN AR         93  74  88  70 /  40  40  60  60
HARRISON AR       85  69  83  66 /  70  60  60  60
HOT SPRINGS AR    92  72  88  69 /  50  40  60  60
LITTLE ROCK   AR  93  72  88  70 /  40  40  60  60
MONTICELLO AR     93  74  90  69 /  30  30  60  60
MOUNT IDA AR      90  72  87  69 /  60  50  60  60
MOUNTAIN HOME AR  86  69  82  66 /  60  60  60  60
NEWPORT AR        89  71  85  68 /  50  50  60  60
PINE BLUFF AR     93  74  89  70 /  30  30  60  60
RUSSELLVILLE AR   88  70  86  68 /  60  50  60  60
SEARCY AR         92  71  86  69 /  40  50  60  60
STUTTGART AR      93  73  88  70 /  40  40  60  60
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...38
Hazardous weather outlook, Jun 30, 9:15 AM CDT, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
915 AM CDT SAT JUN 30 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY
-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT
SPRING-INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-
LONOKE-MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN
BUREN-WHITE-WOODRUFF-YELL-
915 AM CDT SAT JUN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

ONCE AGAIN...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING HOURS AS A VERY MOIST AND UNSTABLE
AIR MASS REMAINS OVER THE AREA. SOME OF THE STORMS COULD BECOME
STRONG WITH GUSTY WINDS AND SOME SMALL HAIL POSSIBLE. THE STRONGER
STORMS WILL BE FOCUSED ACROSS MAINLY NORTHERN ARKANSAS...ALONG A
STALLED OUT FRONTAL BOUNDARY SITTING ACROSS THIS PART OF THE STATE.

THE GREATEST CONCERN FROM THESE THUNDERSTORMS WILL BE THE POTENTIAL
FOR HEAVY RAIN. COPIOUS AMOUNTS OF GULF MOISTURE REMAIN IN PLACE AS
WINDS CONTINUE FROM THE SOUTH. IN ADDITION...WINDS IN THE LOWEST
LAYERS OF THE ATMOSPHERE REMAIN LIGHT AND ANY THUNDERSTORMS THAT
DEVELOP WILL BE VERY SLOW MOVERS AND COULD DROP A LARGE AMOUNT OF
RAIN IN A SHORT AMOUNT OF TIME.

THE SHOWERS AND THUNDERSTORMS WILL SLOWLY DISSIPATE DURING THE
EVENING HOURS WITH THE LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE OMNI PRESENT UPPER LOW THAT HAS BEEN OVER THE CENTRAL AND
SOUTHERN PLAINS FOR THE PAST WEEK OR SO IS EXPECTED TO REMAIN IN THE
GENERAL VICINITY THROUGH THE MIDDLE OF NEXT WEEK. AS SUCH...THERE
WILL A CONTINUING CHANCE OF MAINLY LATE AFTERNOON THROUGH EARLY
EVENING SHOWERS AND THUNDERSTORMS. SOME OF THE THUNDERSTORMS WILL
PRODUCE LOCALLY HEAVY RAIN WITH THE BEST CHANCES OVER THE WESTERN
PART OF THE STATE. THE UPPER LEVEL DISTURBANCE WILL SLOWLY WEAKEN
AROUND THE MIDDLE PART OF THE WEEK WHICH WILL ALLOW DRIER AIR TO
WORK IN FROM THE NORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THE PRESENT TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB AT WWW.SRH.NOAA.GOV/LZK

56

In the hours before

Special weather statement, Jun 30, 3:45 PM CDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
345 PM CDT SAT JUN 30 2007

ARZ021-030-302115-
JOHNSON-LOGAN-
345 PM CDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT FOR JOHNSON AND LOGAN COUNTIES UNTIL 415
PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARTMAN...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE CLARKSVILLE...LAMAR AND SCRANTON.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

44
Special weather statement, Jun 30, 5:17 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
517 PM CDT SAT JUN 30 2007

ARZ038-302255-
YELL-
517 PM CDT SAT JUN 30 2007

...SIGNIFICANT WEATHER ALERT FOR YELL COUNTY UNTIL 600 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DANVILLE...MOVING NORTHEAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

44

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 7:18 PM CDTSevere Thunderstorm WarningLZKWoodruff42 min
Jul 1, 4:03 AM CDTFlash Flood WatchLZKBaxter, Cleburne, Conway, Faulkner, Fulton, Independence and 8 more39 hr
Jul 1, 2:03 PM CDTSevere Thunderstorm WarningLZKJefferson, Lincoln42 min
Jul 1, 3:03 PM CDTFlash Flood WarningLZKPerry117 min
Jul 1, 3:11 PM CDTFlash Flood WarningLZKYell2 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.